# SDR AALA20100519DFW05

- Difficulty date: May 19, 2010
- Submitted: November 9, 2010
- Operation: Air carrier
- Aircraft: N955U
- Make and model: Doug DC-9-82
- Aircraft serial: 49427
- Aircraft time: 64,106 hours, 33,944 cycles
- Engine: Pwa JT8D217
- Engine time: 6,675 hours, 3,799 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

DFW - CREW REPORTED LOUD BANG, VIBRATION AND RISE IN ENGINE GAS TEMPERATURE.  LEFT ENGINE FAILED.  AFTER ENGINE SHUTDOWN CREW REPORTED BANK ANGLE AUDIBLE WARNING EVEN THOUGH WINGS LEVEL.  SINGLE ENGINE TIME 10 MINUTES.  EMERGENCY DECLARED RETURNED DFW LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  FOUND TURBINE BLADE DAMAGE.  REPLACED LEFT ENGINE AT DFW ON 05/20/2010.  SYSTEM GROUND CHECK NORMAL OPERATION.
